Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 2, 2019, 12:30 PM MDT for Beaver County, Iron County, Washington County, Utah. It took effect at Oct 3, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 12:30 PM MDT (18:30 UTC)
- In effect from
- Oct 3, 2019, 12:00 PM MDT
- Expired
- Oct 3, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 50 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3340 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS85 KSLC 021830 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1230 PM MDT Wed Oct 2 2019 UTZ495-031130- /O.NEW.KSLC.FW.W.0026.191003T1800Z-191004T0100Z/ Color Country West Desert- 1230 PM MDT Wed Oct 2 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts around 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of low humidity and very strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-488-489-494-498-031130- /O.NEW.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 1230 PM MDT Wed Oct 2 2019 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488...489...494 AND 498... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts of 25-35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...The combination of low humidity and very strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
038 WWUS85 KSLC 022110 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 310 PM MDT Wed Oct 2 2019 UTZ495-031200- /O.CON.KSLC.FW.W.0026.191003T1800Z-191004T0100Z/ Color Country West Desert- 310 PM MDT Wed Oct 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts around 30-35 mph. * RELATIVE HUMIDITY...As low as 7-12 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-488-489-494-498-031200- /O.CON.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 310 PM MDT Wed Oct 2 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 484...488...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts of 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
069 WWUS85 KSLC 022112 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 312 PM MDT Wed Oct 2 2019 UTZ495-031200- /O.CON.KSLC.FW.W.0026.191003T1800Z-191004T0100Z/ Color Country West Desert- 312 PM MDT Wed Oct 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts around 30-35 mph. * RELATIVE HUMIDITY...As low as 7-12 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-488-489-494-498-031200- /O.CON.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 312 PM MDT Wed Oct 2 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts of 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions, and any new wildfire starts will grow rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
064 WWUS85 KSLC 030811 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 211 AM MDT Thu Oct 3 2019 UTZ495-032100- /O.CON.KSLC.FW.W.0026.191003T1800Z-191004T0100Z/ Color Country West Desert- 211 AM MDT Thu Oct 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts to around 30-35 mph. * RELATIVE HUMIDITY...As low as 7-12 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-488-489-494-498-032100- /O.CON.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 211 AM MDT Thu Oct 3 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts to around 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
122 WWUS85 KSLC 032114 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 314 PM MDT Thu Oct 3 2019 UTZ484-488-489-494-498-041200- /O.UPG.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/ /O.NEW.KSLC.FW.W.0027.191004T1800Z-191005T0200Z/ Tavaputs Plateau-Manti National Forest-San Rafael Swell- Henry Mountains-Grand Staircase- 314 PM MDT Thu Oct 3 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488... 489...494 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts to around 25-35 mph. * RELATIVE HUMIDITY...As low as 8-15 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ495-040100- /O.CON.KSLC.FW.W.0026.000000T0000Z-191004T0100Z/ Color Country West Desert- 314 PM MDT Thu Oct 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest gusts to around 30-35 mph. * RELATIVE HUMIDITY...As low as 7-12 percent. * IMPACTS...The combination of low humidity and strong winds will generate critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 2, 9:29 AM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 2, 9:29 AM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Salt Lake City UT 929 AM MDT Wed Oct 2 2019 .SYNOPSIS... The upper level trough moving through Utah this morning will be replaced by high pressure aloft later today. The next weather disturbance will move east across the northern Rockies and northern Great Basin late in the week. && .DISCUSSION... The upper level trough will finally progress to our east this afternoon. Until then, isolated to scattered showers are expected from the Wasatch Front eastward. The center of the closed low nears the Idaho border from the north which may end up being a focus for precipitation during the next several hours. A quick transition to tranquil weather conditions will ensue this afternoon, supported by strong height rises and warming aloft. With high pressure building into northern Utah this afternoon, mixing should limit how much temperatures warm. && .PREVIOUS DISCUSSION... The upper level trough moving east across northern Utah/southwest Wyoming early this morning will exit the area by late this morning. Light showers and/or virga have developed along the low- level baroclinic across northern Utah with dynamic support from the upper level trough. This precip will persist through around mid-morning, then exit to the east across Wyoming with the main trough. A shortwave ridge will follow the exiting trough for later this afternoon/this evening. The next upper level trough currently over the Gulf of Alaska will reach the Pacific Northwest/BritCol coast by Thursday afternoon. Downstream from this feature an increasingly strong and warm southwest flow aloft will develop across the Great Basin. The warmer and better mixed air mass over Utah will allow temperatures to finally climb back to seasonal norms Thursday afternoon. The aforementioned trough will continue on an eastward track across the northern Rockies/northern Great Basin Friday through early Saturday. The southern end of this trough will dip into northern Utah, though the best dynamic and thermal support for lift will remain well removed to the north of the forecast area. A relatively shallow cold air push driven by the passing trough will invade the northern third of the state late Friday afternoon through Saturday. Precip for the most part should remain north of the forecast area closer to the stronger dynamic/thermal support for lift near the center of the trough. Though limited, can not rule out a few light showers in the colder air across far northern Utah as the trough axis passes through the area early Saturday. Trailing trough is expected to bring some additional shortwave energy back into Utah and southwest Wyoming Saturday night/Sunday morning, and bring the frontal boundary into southern Utah. However, given the anticipated dry airmass, little in the way of associated precipitation is anticipated. Behind the exiting trough, high pressure is expected to return beginning late Sunday/early Monday, remaining in place through at least Tuesday. This will bring dry conditions and rapid warming of the airmass over the area, though lack of mixing will limit warming in many valley locations. A Pacific Northwest trough moving onshore is expected to weaken the ridge by day seven, resulting in slight cooling of temperatures over the area. && .AVIATION... Ceilings are beginning to lift at the SLC terminal this morning above 7000 feet AGL. Winds are expected to establish out of the northwest between 17z and 18z and continue through 04z. && .FIRE WEATHER... With the trough crossing overhead finally today, RH should trend drier across the north compared to yesterday during the afternoon. Winds across the south should abate as well. Thursday will be the warmest day this week for most, with the next cold front providing cooling temperatures and rising RH Friday into the upcoming weekend across the north. Winds should increase Thursday into Friday, bringing the next potential period of critical fire weather conditions south of I-80. Cool and moist across the north this upcoming weekend, with gusty winds persisting through Saturday. Across the south this weekend, light winds with mild temperatures and low humidity are expected. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...10/Conger/Traphagan AVIATION...Dewey FIRE WEATHER...10 For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 2, 7:55 AM MDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 755 AM MDT Wed Oct 2 2019 UTZ001>016-019>021-517-518-WYZ021-031400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 755 AM MDT Wed Oct 2 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical Fire Weather conditions are expected locally Thursday, and more widespread Friday south of I-80. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 12:30 PM MDT | Fire Weather Watch | SLC | Carbon, Duchesne, Emery, Garfield, Kane, San Juan and 5 more | 27 hr |
| Oct 2, 3:07 PM MDT | Hard Freeze Warning | SLC | 18 hr |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.